International Journal of Differential Equations

Viscosity Solutions of Uniformly Elliptic Equations without Boundary and Growth Conditions at Infinity

G. Galise and A. Vitolo

Full-text: Open access

Abstract

We deal with fully nonlinear second-order equations assuming a superlinear growth in u with the aim to generalize previous existence and uniqueness results of viscosity solutions in the whole space without conditions at infinity. We also consider the solvability of the Dirichlet problem in bounded and unbounded domains and show a blow-up result.

Article information

Source
Int. J. Differ. Equ. Volume 2011 (2011), Article ID 453727, 18 pages.

Dates
Received: 4 May 2011
Accepted: 8 September 2011
First available in Project Euclid: 25 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1485313258

Digital Object Identifier
doi:10.1155/2011/453727

Mathematical Reviews number (MathSciNet)
MR2854945

Zentralblatt MATH identifier
1237.35041

Citation

Galise, G.; Vitolo, A. Viscosity Solutions of Uniformly Elliptic Equations without Boundary and Growth Conditions at Infinity. Int. J. Differ. Equ. 2011 (2011), Article ID 453727, 18 pages. doi:10.1155/2011/453727. https://projecteuclid.org/euclid.ijde/1485313258


Export citation

References

  • H. Brezis, “Semilinear equations in ${\mathbb{R}}^{n}$ without condition at infinity,” Applied Mathematics and Optimization, vol. 12, no. 3, pp. 271–282, 1984.
  • M. J. Esteban, P. L. Felmer, and A. Quaas, “Superlinear elliptic equation for fully nonlinear operators without growth restrictions for the data,” Proceedings of the Edinburgh Mathematical Society, vol. 53, no. 1, pp. 125–141, 2010.
  • L. Escauriaza, “${W}^{2,n}$ a priori estimates for solutions to fully nonlinear equations,” Indiana University Mathematics Journal, vol. 42, no. 2, pp. 413–423, 1993.
  • M. G. Crandall and A. Swiech, “A note on generalized maximum principles for elliptic and parabolic PDE,” in Evolution Equations: Proceedings in Honor of J.A. Goldstein's 60th Birthday, vol. 234 of Lecture Notes in Pure and Appl. Math., pp. 121–127, Dekker, New York, NY, USA, 2003.
  • S. Koike and A. Swiech, “Maximum principle and existence of ${L}^{p}$ viscosity solutions for fully nonlinear uniformly elliptic equations with measurable and quadratic terms,” Nonlinear Differential Equations and Applications, vol. 11, no. 4, pp. 491–509, 2004.
  • F. Da Lio and B. Sirakov, “Symmetry results for viscosity solutions of fully nonlinear uniformly elliptic equations,” Journal of the European Mathematical Society, vol. 9, no. 2, pp. 317–330, 2007.
  • L. A. Caffarelli, “Interior a priori estimates for solutions of fully nonlinear equations,” Annals of Mathematics, vol. 130, no. 1, pp. 189–213, 1989.
  • Niki Winter, “${W}^{2,p}$ and ${W}^{1,p}$-estimates at the boundary for solutions of fully nonlinear, uniformly elliptic equations,” Zeitschrift für Analysis und ihre Anwendungen, vol. 28, no. 2, pp. 129–164, 2009.
  • A. Swiech, “${W}^{1,p}$-interior estimates for solutions of fully nonlinear, uniformly elliptic equations,” Advances in Differential Equations, vol. 2, no. 6, pp. 1005–1027, 1997.
  • X. Cabré and L. A. Caffarelli, “Interior ${C}^{2,\alpha }$-regularity theory for a class of nonconvex fully nonlinear elliptic equations,” Journal de Mathématiques Pures et Appliquées, vol. 82, no. 5, pp. 573–612, 2003.
  • M. G. Crandall, M. Kocan, P. L. Lions, and A. Swiech, “Existence results for boundary problems for uniformly elliptic and parabolic fully nonlinear equations,” Electronic Journal of Differential Equations, vol. 24, pp. 1–20, 1999.
  • H. Ishii, “On uniqueness and existence of viscosity solutions of fully nonlinear second-order elliptic PDEs,” Communications on Pure and Applied Mathematics, vol. 42, no. 1, pp. 15–45, 1989.
  • D. A. Labutin, “Removable singularities for fully nonlinear elliptic equations,” Archive for Rational Mechanics and Analysis, vol. 155, no. 3, pp. 201–214, 2000.
  • L. A. Caffarelli and X. Cabré, Fully Nonlinear Elliptic Equations, vol. 43 of Colloquium Publications, American Mathematical Society, Providence, RI, USA, 1995.
  • L. Caffarelli, M. G. Crandall, M. Kocan, and A. Swiech, “On viscosity solutions of fully nonlinear equations with measurable ingredients,” Communications on Pure and Applied Mathematics, vol. 49, no. 4, pp. 365–397, 1996.
  • M. G. Crandall, H. Ishii, and P. L. Lions, “User's guide to viscosity solutions of second order partial differential equations,” American Mathematical Society. Bulletin, vol. 27, no. 1, pp. 1–67, 1992.
  • S. Koike, A Beginner's Guide to the Theory of Viscosity Solutions, vol. 13 of MSJ Memoirs, Mathematical Society of Japan, Tokyo, Japan, 2004.
  • D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, vol. 224, Springer, Berlin, Germany, 1983.
  • B. Sirakov, “Solvability of uniformly elliptic fully nonlinear PDE,” Archive for Rational Mechanics and Analysis, vol. 195, no. 2, pp. 579–607, 2010.
  • L. C. Evans and R. F. Gariepy, Measure theory and fine properties of functions, CRC Press, Boca Raton, Fla, USA, 1992.
  • I. Capuzzo Dolcetta and A. Vitolo, “Glaeser's type gradient estimates for non-negative solutions of fully nonlinear elliptic equations,” Discrete and Continuous Dynamical Systems A, vol. 28, no. 2, pp. 539–557, 2010.